Please login or register.

Login with username, password and session length
Advanced search  

News:

Menopause Matters magazine ISSUE 64 out now. (Summer issue, June2021)

twitter facebook instagram blogger

Pages: [1] 2

Author Topic: Citalopram  (Read 5287 times)

ann123

  • Member
  • *
  • Posts: 646
Citalopram
« on: March 12, 2013, 09:08:19 AM »

My GP prescribed me citalopram, I took the 1st one yesterday. Last night I couldn't sleep, I had a terrible headache all night, felt nauseous and throw up this morning and really feel terrible.
I need to b able to function on Thursday as I have an interview.
Do you think it's ok to not take anymore as I have only taken one??
Logged

Milliemoo

  • Member
  • *
  • Posts: 913
Re: Citalopram
« Reply #1 on: March 12, 2013, 09:22:55 AM »

Yes, definitely ok.

I've been on them for years but just taking one will not be a problem to stop.  However, you might want to go back and ask for a different type of anti depressant.  You dont say whether they were for anxiety, depression or hot flushes.  Depending on what the problem is you'll be wanting an alternative solution.

Good luck for your interview!
Logged

Rowan

  • Guest
Re: Citalopram
« Reply #2 on: March 12, 2013, 09:27:23 AM »

ann123, they always say you must persevere and you feel worse before you feel better, not much consolation when you feel rotten and you have operate in the real world, I had exactly the same symptoms after taking just one, they change the chemicals in the brain, I could actually feel it happening in my head.

One was enough for me and I never took another one, and I was OK.

Others may give you different advise, but I think if a drug makes you feel worse then you were before what's the point of taking it, some people are more sensitive to drugs.
Logged

meno lesley

  • Member
  • *
  • Posts: 507
Re: Citalopram
« Reply #3 on: March 12, 2013, 09:54:58 AM »

I took this for 4 days and felt dreadful. In hindsight, perhaps if I had stuck it out it might have passed but had awful diarhoae with it as well so gave up. Do take amitriptyline 10mg to help me sleep and am fine with that.

Lesley x
Logged

CLKD

  • Member
  • *
  • Posts: 63231
Re: Citalopram
« Reply #4 on: March 12, 2013, 10:36:18 AM »

I can't ever tolerate the nausea side-effects that anti-depressant medication can cause.  So I have stopped and tried other medications until one is found which suits. Stopping after one/2 pills won't hurt.  One has to function in the 'real' World.  I take this drug (I think) without problems.  But each of us is different  ::)

Go back and talk to your GP again.  Ask for a yellow card I think this is to report any un-wanted side-effects and is rarely offered to the patient ....... had I known it was avaiable when I was prescribed Seroxat  >:( - although some find this drug OK  ::)

 :hug:
« Last Edit: March 12, 2013, 07:37:58 PM by CLKD »
Logged
Changes can be scarey, even when we want them!

Lucky Stone

  • Member
  • *
  • Posts: 577
Re: Citalopram
« Reply #5 on: March 12, 2013, 11:44:09 AM »

I would go straight back to your GP and discuss. It does seem that this drug takes a while for the body to accept it but you can't deal with the side effects and prepare for your important interview. My thyroxine was too high for me and I had nasty SE from it but I persevered way longer than I should. My GP said afterwards that I should have contacted her and stopped it and that it is always important to link SEs with a new drug - it's the first thing to suspect. Anyway, I do hope you get it sorted - and very best of luck and good wishes for Thursday, I hope it goes well. :)
Logged
I get knocked down, but I get up again, you ain't ever gonna keep me down ...

honeybun

  • Guest
Re: Citalopram
« Reply #6 on: March 12, 2013, 01:43:13 PM »

I am also sensitive to some meds. I do know that Taz was another one who had a bad reaction to ADs.....She will no doubt be along later to tell you about it.
It should be out of your system quite quickly. Not going to do you much good if it makes you sick.

Have you tried St John's Wort....it is quite good for anxiety without the side effects.

Honeyb
X
Logged

Taz2

  • Member
  • *
  • Posts: 25023
Re: Citalopram
« Reply #7 on: March 12, 2013, 05:39:17 PM »

I have always had this problem with SSRI's such as Citalopram ann and have given up after the first couple. Like you they  make me vomit and also pass out which is rather unpleasant. Thankfully the vomiting always came before the passing out!! My GP did want me to persevere though saying that the sickness should pass within a few days. I was just not up to it!

Are you on 20mg which is the normal starting dose? If so then you may find that 10mg would be a better dose to start with. My GP always signs her patients off work for two weeks if they are new to anti-d's so that they can get the nausea and dizziness out of the way.

There are different types of anti depressants of course. My friend with similar problems has had success with an SNRI - hardly any side effects at all.

CLKD - I thought you were on anti depressants for life - have you had to stop them altogether?

Taz x
Logged

pixie

  • Guest
Re: Citalopram
« Reply #8 on: March 12, 2013, 05:59:43 PM »

Hi Ann,  It usually takes 2 weeks for citalopram to kick in.  If you have decided they aren't for you, then it wouldn't have any effect after one tablet I shouldn't think. ;)
Logged

CLKD

  • Member
  • *
  • Posts: 63231
Re: Citalopram
« Reply #9 on: March 12, 2013, 07:37:14 PM »

(Re-written the above  ::) to make more sense - I knew what I meant ) and I have had several types over the years - since 1998.  Eventually the brain becomes used to the mixture and poops out so others have to be tried .......... 5mg at night and 5mg in the morning for ever ......... so far this one is OK and gives my brain the lift it requires.
« Last Edit: March 12, 2013, 07:39:00 PM by CLKD »
Logged
Changes can be scarey, even when we want them!

Taz2

  • Member
  • *
  • Posts: 25023
Re: Citalopram
« Reply #10 on: March 12, 2013, 07:53:10 PM »

 :thankyou:
Logged

CLKD

  • Member
  • *
  • Posts: 63231
Re: Citalopram
« Reply #11 on: March 13, 2013, 08:09:07 PM »

Thank you Taz for keeping me 'right', sometimes I know what I mean but am not clear in my typing of same  ::)

Logged
Changes can be scarey, even when we want them!

ann123

  • Member
  • *
  • Posts: 646
Re: Citalopram
« Reply #12 on: March 15, 2013, 08:12:52 PM »

It was only 10mgs, but made me so sick, I only took one, I gave my husband a fright as I had a turn in the night and he said I stopped breathing and had to shake me awake.
I only took one on Monday, started throwing up almost right away and have slept on and off since. Was really stupid and went out in the car last night, feel asleep and smashed into the central reservation!!! I am ok, but gave me a fright!! My interview was cancelled, thank goodness, or I would have cancelled it!!
Logged

Lucky Stone

  • Member
  • *
  • Posts: 577
Re: Citalopram
« Reply #13 on: March 16, 2013, 04:05:47 PM »

Blimey ann123, what a week you have had!  :( Things can only look up, the important thing is that you are okay (fright notwithstanding) - cars can be fixed. Hopefully by the time your interview is rearranged you will be a bit better. Take care
Logged
I get knocked down, but I get up again, you ain't ever gonna keep me down ...

kes

  • Member
  • *
  • Posts: 87
Re: Citalopram
« Reply #14 on: March 16, 2013, 06:02:21 PM »

I took several different SSRIs - one was fluoxetine, (Prozac) - I can't remember what the other was - but had similar effects to you - threw up within minutes - tingling hands, totally unpleasant.  However, at the time I was suffering such severe depression that 5 months later I was persuaded to try another SSRI - Seroxat - and I was fine with it.  Felt slightly nauseous for a week or two but that passed and it worked!
Logged
Pages: [1] 2